Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 41, NWS Louisville, KY

June 4, 2001Boyle County, Casey County, Lincoln County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 4, 2001, 4:12 PM EDT for Boyle County, Casey County, Lincoln County, Kentucky. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 4, 2001, 4:12 PM EDT (20:12 UTC)
Expired
Jun 4, 2001, 5:00 PM EDT
In force
48 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Boyle County, KY, Casey County, KY, Lincoln County, KY

The radar

The Louisville radar (KLVX), 114 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 4:15 PM EDTHail 0.75Forkland, KY
Jun 4, 4:32 PM EDTHail 0.75Stanford, KY
Jun 4, 4:45 PM EDTHail 1.75Clementsville, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 2:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1202 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WUUS53 KLMK 042012
SVRSDF
KYC021-045-137-042100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
412 PM EDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYLE COUNTY IN EAST CENTRAL KENTUCKY
  CASEY COUNTY IN SOUTH CENTRAL KENTUCKY
  LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 500 PM EDT

* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM PERRYVILLE TO 8 MILES WEST OF
  CLEMENTSVILLE...OR FROM 33 MILES SOUTHWEST OF LEXINGTON TO 37 MILES
  WEST OF SOMERSET...MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CLEMENTSVILLE...DANVILLE...ELLISBURG AROUND 420 PM EDT
  JUNCTION CITY AROUND 425 PM EDT
  HUSTONVILLE...LIBERTY...MORELAND...RHEBER AROUND 430 PM EDT
  DUNNVILLE...MCKINNEY AROUND 435 PM EDT

THIS IS A DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY LARGE
HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM
WINDOWS AND ANY DOWNED POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:15 PM EDT, 57 minutes earlier.

Area forecast discussion, Jun 4, 3:15 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT MON JUN 4 2001

DISCUSSION WILL BE SHORTENED DUE TO SVR WX.

WARM FRONT WILL MOVE NORTH SLOWLY. WITH THIS FRONT IN THE VCNTY AND
WARM AND UNSTABLE AIR TO THE SOUTH...TSRA MAY FORM AT ABOUT ANY TIME
TONIGHT INTO TUESDAY NIGHT.  COLD FRONT FINALLY MOVES IN ON WED
BRINGING HIER POPS.

NO MODEL QPF TAKEN LITERALLY...WILL USE BLEND WITH STRESS ON ETA.
FWC/MAV CLOSE AND WILL FOLLOW.

IN BRIEF: LIKELY POPS TONIGHT S DUE TO CURRENT CONVECTION WITH 40-50
POPS ELSEWHERE. WILL USE SCTD WORDING AND 40-50 POPS TUESDAY. 30-40
POPS TUE NIGHT AND LIKELY POPS WED ALL FORECAST AREA. CHC POPS WED
NIGHT.

'.SDF...NONE.
CS

In the hours before

Local storm report, Jun 4, 2:27 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 PM EDT MON JUN 04 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....U

0225 PM    HARTFORD                  KY   WIND DAMAGE
06/04/01   OHIO                           TWO TREES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Jun 4, 2:52 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
252 PM EDT MON JUN 04 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    CANEYVILLE                KY   WIND DAMAGE
06/04/01   GRAYSON                        TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.
Local storm report, Jun 4, 3:32 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT MON JUN 04 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0320 PM    SONORA                    KY   70 MPH TSTM GUST
06/04/01   HARDIN                         POWER LINES DOWN.
                                          DIME-SIZED HAIL.

0331 PM    BONNIEVILLE               KY   .75 INCH HAIL
06/04/01   HART                           REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Jun 4, 3:42 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT MON JUN 04 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0335 PM    HODGENVILLE               KY   WIND DAMAGE
06/04/01   LARUE                          TREES DOWN ON KY 210.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 4, 4:04 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 PM EDT MON JUN 04 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    SALOMA                    KY   .75 INCH HAIL
06/04/01   TAYLOR                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0400 PM    SALOMA                    KY   WIND DAMAGE
06/04/01   TAYLOR                         TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.
Local storm report, Jun 4, 4:09 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 PM EDT MON JUN 04 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....n

0400 PM    LEBANON                   KY   WIND DAMAGE
06/04/01   MARION                         POWERS LINES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:30 AM EDTFlash Flood WarningLMKGreen, Hart2 hr
Jun 4, 8:25 AM EDTFlash Flood WarningLMKAdair, Casey, Russell2 hr
Jun 4, 2:13 PM EDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio47 min
Jun 4, 2:36 PM EDTSevere Thunderstorm WarningLMKHardin24 min
Jun 4, 2:49 PM EDTSevere Thunderstorm WarningLMKButler26 min
Jun 4, 2:58 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin32 min
Jun 4, 3:16 PM EDTSevere Thunderstorm WarningLMKLarue29 min
Jun 4, 3:29 PM EDTSevere Thunderstorm WarningLMKHart16 min
Jun 4, 3:34 PM EDTSevere Thunderstorm WarningLMKGreen, Taylor41 min
Jun 4, 3:35 PM EDTSevere Thunderstorm WarningLMKEdmonson25 min
Jun 4, 3:38 PM EDTSevere Thunderstorm WarningLMKMarion37 min
Jun 4, 3:38 PM EDTTornado WarningLMKEdmonson22 min
Jun 4, 3:50 PM EDTSevere Thunderstorm WarningLMKBarren, Hart40 min
Jun 4, 4:36 PM EDTSevere Thunderstorm WarningLMKAdair9 min
Jun 4, 4:46 PM EDTSevere Thunderstorm WarningLMKAdair, Russell29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.